The best that I could be

    loading  Checking for direct PDF access through Ovid

Excerpt

A 56-year-old man who had a heroin overdose is brought to the ED by emergency medical services. The man received naloxone in the field and is now awake, alert, and oriented. During the initial evaluation, he proclaims that he does not use drugs. The nurse and I roll our eyes; I examine him, and she takes his vital signs. He has no obvious signs of trauma, and his heart and lungs are clear. Eventually he clarifies his statement, saying that he does not “shoot” drugs intravenously. He admits that he was with a friend that night and he snorted something he thought was “speed” or methamphetamine. The next thing he remembered was awakening in the ambulance. I explain in layman's terms that the half-life of the antidote, naloxone, is shorter than that of the heroin he took. I also explain that he could develop noncardiogenic pulmonary edema and for these reasons I must keep him in the ED for observation for a few hours.
    loading  Loading Related Articles